Alert archive / Ohio / Gale Watches in 2020
Gale Watch 7, NWS Cleveland, OH
NWS Cleveland, OH issued this gale watch at Nov 13, 2020, 4:12 AM EST. It took effect at Nov 15, 2020, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 13, 2020, 4:12 AM EST (09:12 UTC)
- In effect from
- Nov 15, 2020, 7:00 AM EST
- Expired
- Nov 14, 2020, 4:08 AM EST
- In force
- Issued by
- NWS Cleveland, OH
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this gale watch went out at Nov 13, 1:07 AM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Nov 13, 1:07 AM EST, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 107 AM EST Fri Nov 13 2020 .SYNOPSIS... A cold front over Lake Michigan will move over northwest Ohio by sunrise and reach NW PA during the early afternoon. High pressure will build over the region tonight but will move to the Middle Atlantic Coast on Saturday. Deep low pressure will move across the central Great Lakes on Sunday with a strong cold front surging west to east across the region. && .NEAR TERM /THROUGH TONIGHT/... Chilly temperatures are occurring where it is clear. Most locations have dipped to the mid to lower 30's. A few upper 20's will be possible in protected low lying areas. However where the clouds have moved overhead across NW OH temperatures have already begun to warm. These clouds are associated with a cold front that will move across the region. The cold front should reach NW Ohio around sunrise then reach NW PA during the early afternoon. Maybe a few sprinkles or very light showers along the front, mainly across NW Ohio and then eastward near the lakeshore and over the lake. Cloud cover and the passage of the cold front will impact highs today with middle to upper 40's common. There will be enough cold air flowing across the lake to at least generate cloud cover this afternoon into tonight across NE OH into NW PA. There could also be a few showers. However as high pressure builds in from the west its dry air will impact the coverage of the showers. So isolated to low end scattered showers will be the most that could happen. Even this may be a little heavy handed because of the overall dry atmosphere and marginally cold air moving over the lake. High pressure will control the entire region by sunrise on Saturday. Lows tonight will be in the 20's to lower 30's inland, mid to upper 30's along the lakeshore from Cleveland to North East. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... The center of a surface high pressure system will be near West Virginia Saturday morning and moving to the East during the day. Southerly winds will return and slowly increase through Saturday afternoon. A strong shortwave trough will be moving out of the Midwest into the Great Lakes region Saturday night. In response to the middle and upper level support, a surface low pressure will develop across the Upper Midwest and move towards the Upper Great Lakes by Sunday morning, dragging a strong cold front through the Ohio Valley on Sunday. Scattered rain showers will increase from west to east late Saturday night into Sunday morning. The low pressure system near the Upper Great Lakes will slowly move east into southern Ontario and deepen to around 982-985 millibars. Sunday will be a very blustery day with southerly winds starting out the day shifting to westerly with the passage of the cold front. Wind gusts could easily approach 30 to 40 mph on Sunday through Sunday night. A band of showers will be likely along and ahead of the frontal passage as it sweeps from west to east across the area midday Sunday. The maximum temperatures for the day will likely be in the morning ahead of the front and slowly falling temperatures in the afternoon. Colder air aloft starts to move in at 850 mb with temperatures falling to around -6C. Some lake effect rain showers mixing with snow showers may develop Sunday night with the westerly fetch coming off Lake Erie into the primary Snowbelt areas. && .LONG TERM /MONDAY THROUGH THURSDAY/... The weather pattern for Monday through the middle of week will be a deep northwest flow in the upper levels. There are some differences in the model guidance between the 12z GFS, ECMWF, and CMC. Despite the differences in handling the Northwest flow and minor shortwaves rounding the upper level trough that will be over the New England region, we will continue to mention the likelihood of lake effect precipitation for the primary Snowbelt areas. Model guidance has trended a little colder with this run cycle. The core of the coldest air aloft will stay just north of the eastern Great Lakes but 850 mb are forecasted to fall down to -8C to -10C. Some guidance has 850 mb temperatures even colder. Currently lake water temperatures are about 11C. While there are uncertainty this far out, there is potential for accumulating lake effect snow for the portions of the primary Snowbelt Monday through at least early Wednesday. Southerly winds on Thursday will help cutoff the lake effect flow and moderate temperatures back to seasonable levels. && .AVIATION /06Z Friday THROUGH Tuesday/... VFR conditions will continue across the region until a cold front crosses the region. The cold front should reach NW OH around sunrise and NW PA by early afternoon. Cant rule out a sprinkle or very light shower along the front but it will only produce very light amounts if any at all. Any MVFR ceilings will likely be brief along the front. However near the lakeshore from KCLE to KERI including inland areas of NE OH into NW PA there could be a slightly longer period of MVFR conditions as moisture is lifted off the lake. Extreme NE OH into NW PA will see the MVFR conditions continue into tonight with a few showers. Light winds are expected until the cold font passes. Winds shift to the west and increase to 9 to 12 knots in its wake with gusts around 20 knots possible. Outlook...Non-VFR possible from showers and lake-effect clouds Saturday night through Monday. && .MARINE... High pressure over the lake this evening will continue the light and variable winds or light northeast flow. A cold front will move across the lake Friday morning with a shift and increase of the winds from the west. Winds will increase 15 to 20 knots along with higher waves. A Small Craft Advisory will possibly be needed on Friday into Friday evening. High pressure will move south of the lake Friday night into Saturday morning. A light west wind around 5 to 10 knots will continue on the lake Friday night. Southerly winds will return on Saturday and slowly increase during the afternoon and overnight. South winds of 15 to 25 knots will become likely late on Saturday and Saturday night and additional SCA will be needed especially by early Sunday morning. A strong area of low pressure will move through the upper Great Lakes and into southern Ontario on Sunday. Strong southwest to westerly Gales will be likely Sunday through at least Sunday night with winds 30 to 40 knots with gusts possibly up to 50 knots over the open water of the lake. Elevated winds from the west or northwest will continue 15 to 25 knots through Tuesday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...MM NEAR TERM...MM SHORT TERM...Griffin LONG TERM...Griffin AVIATION...MM MARINE...Griffin
Hazardous weather outlook, Nov 12, 3:13 PM EST, 12 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 313 PM EST Thu Nov 12 2020 LEZ061-142>149-162>169-132015- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 313 PM EST Thu Nov 12 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Southwest to westerly Gales will be possible Sunday through Sunday night on Lake Erie. Winds 30 to 40 knots with gusts up to 50 knots will be possible on the lake due to a strong area of low pressure developing over the Upper Great Lakes and southern Ontario on Sunday. With the potential for a strong offshore flow over the western basin Sunday, water levels may fall below the critical low water level for safe navigation. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-132015- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 313 PM EST Thu Nov 12 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 4:12 AM EST | Small Craft Advisory | CLE | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.